Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Sioux Falls, SD

May 1, 2012Lyon County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 1, 2012, 4:57 PM CDT for Lyon County, Minnesota. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2012, 4:57 PM CDT (21:57 UTC)
Expired
May 1, 2012, 5:30 PM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

County Lyon County, MN

The radar

The Sioux Falls radar (KFSD), 107 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:15 PM CDTHAIL 0.7510 Sse Marshall, MNWITH 40 MPH WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:59 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS53 KFSD 012157
SVRFSD
MNC083-012230-
/O.NEW.KFSD.SV.W.0014.120501T2157Z-120501T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
457 PM CDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LYON COUNTY IN SOUTHWEST MINNESOTA...

* UNTIL 530 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR FLORENCE...OR 19 MILES NORTHWEST
  OF SLAYTON...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BALATON...RUSSELL AND CAMDEN STATE PARK AROUND 505 PM CDT...
  TRACY AROUND 525 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GARVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4424 9558 4420 9559 4419 9592 4420 9606
      4432 9608 4446 9561
TIME...MOT...LOC 2157Z 244DEG 27KT 4422 9596
WIND...HAIL <58MPH 1.00IN

$$

CJ
2 follow-up statements
516 
WWUS53 KFSD 012212
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
512 PM CDT TUE MAY 1 2012

MNC083-012230-
/O.CON.KFSD.SV.W.0014.000000T0000Z-120501T2230Z/
LYON MN-
512 PM CDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LYON COUNTY UNTIL 530 PM CDT...

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF BALATON...OR 11 MILES SOUTH OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRACY AROUND 520 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4445 9560 4429 9558 4421 9559 4420 9561
      4419 9587 4420 9587 4420 9584 4437 9588
      4446 9562
TIME...MOT...LOC 2212Z 244DEG 28KT 4431 9574
WIND...HAIL 60MPH 1.00IN

$$

CJ
804 
WWUS53 KFSD 012225
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
525 PM CDT TUE MAY 1 2012

MNC083-012235-
/O.EXP.KFSD.SV.W.0014.000000T0000Z-120501T2230Z/
LYON MN-
525 PM CDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON COUNTY WILL
EXPIRE AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4445 9560 4429 9558 4421 9559 4420 9561
      4419 9587 4420 9587 4420 9584 4437 9588
      4446 9562
TIME...MOT...LOC 2225Z 244DEG 28KT 4435 9561

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:52 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 1, 3:52 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
352 PM CDT TUE MAY 1 2012

.DISCUSSION.../ISSUED AT 352 PM CDT/
SEVERE THREAT REMAINS THE MAIN FOCUS FOR THE LATE AFTERNOON AND
EVENING ACROSS THIS AREA. 19Z SURFACE ANALYSIS SHOWS LOW PRESSURE
NEAR/JUST NORTH OF KABR WITH A WARM FRONT INTO WEST-CENTRAL AND
SOUTH-CENTRAL MN /NEAR KETH-KMKT LINE/...PRE-FRONTAL TROUGH TO THE
SOUTH THROUGH THE MIDDLE JAMES VALLEY...AND COLD FRONT SOUTHWEST
TOWARD K9V9-KOGA. ONGOING LINE OF HIGH-BASED CONVECTION ALONG WEAK
WEST-SOUTHWEST TO EAST-NORTHEAST MID LEVEL THETA-E RIDGE AXIS NOT
EXPECTED TO PRODUCE SEVERE WEATHER...THOUGH WITH STEEP MID-LEVEL
LAPSE RATES...DRY LAYER ALOFT AND RELATIVELY LOW FREEZING LEVEL
AROUND 10KFT AGL...MARGINAL HAIL/STRONG WINDS WILL BE POSSIBLE.
EXPECT MORE ORGANIZED SEVERE THREAT TO DEVELOP TOWARD EVENING AS
UPPER LEVEL WAVE LIFTS INTO THE AREA FROM WESTERN NEBRASKA. MODEST
DEEP LAYER SHEAR WILL SUPPORT LARGE HAIL/ISOLATED DAMAGING WIND WITH
INITIAL DEVELOPMENT OF SURFACE BASED STORMS ALONG THE PRE-FRONTAL
TROUGH/COLD FRONT...WHICH IS EXPECTED TO BECOME NEARLY STATIONARY
NEAR KBKX-KYKN LINE AS THE WAVE LIFTS NORTHEAST THROUGH THE EARLY
EVENING. STORMS THEN SHOULD TRACK EAST OF THE BOUNDARY AFTER 01Z-02Z
AS THE WAVE CONTINUES TO MOVE NORTHEAST THROUGH THE AREA. SEVERE
THREAT EXPECTED TO WANE TOWARD LATE EVENING 03Z-06Z AS THE STORMS
MOVE EAST ACROSS SOUTHWEST MN/NORTHWEST IA. /JH

BY WEDNESDAY MORNING...ANY LINGERING PRECIPITATION FROM OVERNIGHT
CONVECTION SHOULD HAVE SHIFTED EAST OF THE FORECAST AREA...LEAVING
BEHIND CLEARING SKIES AND MOUNTING INSTABILITY. THE SURFACE BOUNDARY
SHOULD DRAPE SW TO NE NEAR THE SD/IA/MN BORDER DURING THE MORNING...
THEN MAY FLATTEN TO TAKE ON MORE OF AN WSW TO ENE ORIENTATION SOUTH
OF INTERSTATE 90 AS WEAK HIGH PRESSURE BUILDS IN NORTHEASTERN SD AND
WESTERN MN. SHOULD SEE A BROAD AREA OF 2000 TO 3000 J/KG DEVELOP IN
THE WARM SECTOR BY 21Z...AND MODEL SOUNDINGS INDICATE SIGNIFICANT
EROSION OF THE CAP WITH SURFACE HEATING IN PROXIMITY TO THE
BOUNDARY. THUNDERSTORM INITIATION WILL BE LIKELY BY 21Z-23Z...FIRST
IN NORTHWEST IOWA WHERE THE CAP WILL BE WEAKEST...THEN BUILDING WSW
ALONG THE FRONT.

WITH AMPLE INSTABILITY...FORCING FROM THE BOUNDARY...AND A MINIMAL
CAP...SHOULD SEE CONVECTION GO ALONG THE LENGTH OF THE BOUNDARY IN
NW IA AND SE SD WITHIN 1 TO 2 HOURS OF INITIATION. WITH BULK SHEAR
VECTORS AND RIGHT MOVING STORM MOTION DIRECTLY PARALLEL TO THE
BOUNDARY...COULD SEE AN ISOLATED THREAT FOR TORNADOES AS STORMS
TRACK ALONG THE FRONT AND INGEST ADDITIONAL LOW LEVEL VORTICITY.
HOWEVER...WITHOUT A DISCERNIBLE PREFERENTIAL LOCATION FOR CONVECTIVE
INITIATION...LOOKS AS THOUGH THIS THREAT WILL QUICKLY END AS STORMS
MELD INTO A MESSY COMPLEX. ANY STORMS THAT CAN DEVIATE NORTH OF THE
BOUNDARY WILL LIKELY BECOME ELEVATED...BUT MAY STILL PRODUCE LARGE
HAIL DUE TO SUPPORTIVE 2-6 KM BULK SHEAR VALUES UP TO 40 KTS AND
DECENT ELEVATED INSTABILITY. THE SEVERE WEATHER THREAT WILL LESSEN
AS STORM BECOME MORE DISORGANIZED AFTER SUNSET.

A MIDLEVEL WAVE WILL MOVE NORTHEAST OUT OF CENTRAL NEBRASKA BETWEEN
00Z AND 06Z...ENHANCING ONGOING CONVECTION AND LIGHTING UP ANY OF
THE BOUNDARY IF IT HAS NOT ALREADY INITIATED. WITH A STRENGTHENING
LOW LEVEL JET AND TRAINING CELLS ALONG A SLOW MOVING BOUNDARY...A
FLASH FLOOD THREAT WILL INCREASE DURING THIS TIME FRAME. THE GFS
PAINTS A BROAD AREA OF MORE THAN AN 1 INCH/6 HOURS...BUT AMOUNTS
COULD BE LOCALLY HIGHER UNDER CONVECTIVE CELLS.

BY THURSDAY MORNING...MOST MODEL SOLUTIONS SHOW THE SURFACE BOUNDARY
CLEARING THE FORECAST AREA TO SOUTHEAST...ALLOWING ALL BUT NORTHWEST
IOWA TO CLEAR OUT BY EARLY TO MID MORNING. ONGOING CONVECTION AND/OR
CLOUD COVER IN NORTHWEST IOWA WILL KEEP THE AREA CAPPED TO SURFACE
BASED CONVECTION THROUGHOUT THE DAY...SO THE SEVERE POTENTIAL SHOULD
STAY FAIRLY LOW. THESE THUNDERSTORMS ARE EXPECTED TO SINK SOUTH OF
THE FORECAST AREA BY 06Z. WITH A WEAK MIDLEVEL WAVE MOVING INTO THE
NORTHERN HIGH PLAINS ON THURSDAY EVENING...ADDITIONAL CONVECTION
MAY FORM IN WESTERN SOUTH DAKOTA LATE THURSDAY NIGHT AND CLIP THE
NORTHWESTERN CWA OVERNIGHT...HOWEVER THE LATEST MODEL RUNS ARE QUITE
A BIT WEAKER WITH THIS FEATURE THAN PREVIOUSLY.

WITH SOUTHWEST FLOW ALOFT AND ANY NUMBER OF SHORTWAVES TRAVELING FROM
THE BROAD TROUGH OVER THE WEST...IS NEARLY IMPOSSIBLE TO PIN DOWN
PRECIPITATION TIMING IN THE EXTENDED. WHILE THERE WILL CERTAINLY BE
DRY PERIODS IN DAYS 4-7...DIFFERENCES IN MODEL SOLUTIONS AND POOR
TEMPORAL CONTINUITY BETWEEN SIMULATIONS NECESSITATE LOW TO MODERATE
CHANCES OF PRECIPITATION IN VIRTUALLY EVERY PERIOD. TEMPERATURES
SHOULD COOL SLIGHTLY INTO NEXT WEEK...BUT IS NOT EXPECTED TO SETTLE
MORE THAN A FEW DEGREES BELOW NORMAL. /LAFLIN

&&

.AVIATION.../FOR THE 18Z TAF ISSUANCE/
WITH STRATUS AND ANY FOG BURNED OFF...OUTLOOK IS FOR VFR UNTIL
STORMS DEVELOP AFTER 21Z. STORMS WILL OF COURSE PRESENT THEIR LOCAL
ENVIRONMENTS OF HIGHLY VARIABLE CONDITIONS DOWN TO LOCAL AND BRIEF
IFR. STORMS WILL BE MAINLY OVER SOUTHEAST TWO THIRDS OF FORECAST
AREA AND SHOULD BE DISSIPATED OR MOVED OUT BY 02/12Z. VFR SHOULD
REMAIN GENERAL OUTSIDE STORM AREAS...EXCEPT OVER SOUTHEAST PART OF
AREA...ROUGHLY KSUX TO KMJQ AND SOUTHEAST OR MUCH OF NORTHWEST
IA...WHERE GENERAL CEILINGS AOB 1K FEET AND VISIBILITIES 3-5SM BR
MAY REDEVELOP AND AFFECT THIS AREA 02/08Z-15Z. OCCASIONAL SURFACE
GUSTS ABOVE 25 KNOTS THROUGH 02/01Z OVER AREA. OVER SOUTHWEST MN
SUSTAINED WINDS MAY BE CLOSE TO 25 KNOTS WITH GUSTS TO 35 KNOTS
THROUGH THE SAME TIME.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.
&&
Hazardous weather outlook, May 1, 2:16 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FIRST PARAGRAPH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
216 PM CDT TUE MAY 01 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
216 PM CDT TUE MAY 01 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED HIGH-BASED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE IN
PARTS OF SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA THROUGH
THE MID AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...
HOWEVER SMALL HAIL AND WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE
WITH THE STRONGER STORMS.

DISCRETE SURFACE-BASED THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP
AFTER 5 PM THIS AFTERNOON...BETWEEN THE JAMES RIVER VALLEY AND
INTERSTATE 29. THESE SCATTERED STORMS WILL DEVELOP RAPIDLY...AND
WILL BE CAPABLE OF PRODUCING HAIL TO AROUND GOLF BALL SIZE AND
DAMAGING WIND GUSTS OF 65 MPH. THESE STORMS MAY TRANSITION TO
SMALLER BOWING SEGMENTS WITH POTENTIAL FOR QUARTER TO HALF DOLLAR
HAIL AND WIND GUSTS TO 70 MPH...AS THEY MOVE EAST INTO SOUTHWEST
MINNESOTA AND NORTHWEST IOWA AFTER 8 PM. THE SEVERE WEATHER
THREAT SHOULD END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS TO BE A BIT BETTER
LATE WEDNESDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS
WILL DEVELOP FROM SOUTHEAST SOUTH DAKOTA AND NORTHEAST
NEBRASKA...THROUGH NORTHWEST IOWA BY LATE AFTERNOON. THESE STORMS
WILL GRADUALLY LIFT NORTHEAST THROUGH THE EVENING. THUNDERSTORMS
SOUTHEAST OF A LINE FROM TRACY MINNESOTA...TO PICKSTOWN SOUTH
DAKOTA...MAY BECOME SEVERE WITH LARGE HAIL UP TO TWO INCHES IN
DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH. A COUPLE OF
TORNADOES ARE A THREAT FROM LATE AFTERNOON INTO EARLY EVENING
SOUTH OF A LINE FROM JACKSON MINNESOTA TO VERMILLION SOUTH DAKOTA.

THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH EARLY NEXT WEEK.
WHILE DIFFICULT TO PINPOINT THE RISK AT THIS RANGE...IT WOULD
APPEAR THAT THE RISK FOR A FEW SEVERE STORMS WILL REMAIN LATER
FRIDAY INTO FRIDAY NIGHT ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT BETWEEN THE
JAMES RIVER VALLEY AND INTERSTATE 29...AND AFTER 8 PM EAST OF
INTERSTATE 29...ENDING BY MIDNIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 1, 3:59 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
359 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 WNW HERRICK           43.13N 99.24W
05/01/2012  E0.75 INCH       GREGORY            SD   PUBLIC

&&

LAFLIN
Local storm report, May 1, 4:15 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
415 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 W SALEM               43.72N 97.43W
05/01/2012  E1.00 INCH       MCCOOK             SD   LAW ENFORCEMENT

0410 PM     HAIL             9 N BRIDGEWATER         43.68N 97.50W
05/01/2012  E1.00 INCH       MCCOOK             SD   LAW ENFORCEMENT

&&

LAFLIN
Local storm report, May 1, 4:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
430 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 NW SALEM              43.73N 97.40W
05/01/2012  E1.25 INCH       MCCOOK             SD   TRAINED SPOTTER

            GROUND IS COVERED IN HAIL DRIFTS

&&

LAFLIN
Local storm report, May 1, 4:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
444 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             4 SW RUTHTON            44.14N 96.16W
05/01/2012  E1.00 INCH       PIPESTONE          MN   STORM CHASER

&&

LAFLIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:31 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Pipestone29 min
May 1, 5:16 PM CDTSevere Thunderstorm WarningFSDPipestone29 min
May 1, 5:19 PM CDTSevere Thunderstorm WarningFSDLyon, Murray26 min
May 1, 6:56 PM CDTSevere Thunderstorm WarningFSDCottonwood, Murray34 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.